High-Dose Methadone +Valium Taper - Part 1

By Eden · Dec 2, 2014 · ·
  1. Hello Folks, been coming to the forum here for quite some time in a variety of stages of drug use, given advice when appropriate and done plenty of my share of making matters worse for myself in terms of drug use.. The one thing I don't think I've ever done is post here in the Recovery and Addiction Forum. Theres been a reason for this I believe. I don't think I've really truly been ready to quit these medications. That is until now. Please know that Methadone has saved my life many times over and has been a very beneficial tool in my process. I just feel I've reached a point where its holding me back and preventing me from being able to function properly. For example, I haven't really been able to get up off my bed and leave the house for over ten days now and these events are becoming more frequent.

    I don't wanna go on forever and bore you all. The reason I've come here is for the best support and help I've ever been able to find, anywhere. I've been a donating member here when I barely had enough to feed myself!I started tapering down from 268mgs of methadone and 30 mgs valium from the clinic in my town. I'm now down to 181mgs of methadone and 10mgs valium. However...in order to continue on I really truly feel like I need a stronger support structure than the one I have in place. I want to be able to hear from folks who have been in my shoes and have done it, or at least tried it.I've come to the last place I know I can find quality advice and people with experience who have done this before. I just pray there are those here willing enough to help me stick this out. I'll give back as much as I'm given and more. I've unfortunately got a lifetime of drug abuse here on this planet. Thank you for your time, god (or whoever/whatever you believe in)bless those who are attempting this and a prayer for all of us still suffering.

Comments

  1. Firemonkey
    Hi Eden,
    You didn't say at what point you're intending to jump off the programme with respect to doses. I've been down your track EXACTLY - 30 years of it. The up side is that it can be done - with minimal discomfort.
    I wouldn't suggest you keep reducing the Valium as the further you drop the M'done dose, the more you're likely to need it.
    Deal with one substance at a time - it really is far too hard to get rid of it all at once.
    Msge me if you feel you need to - am more than happy to help/share my experience with you.
    Stay cool - no rash decisions,
    Firemonkey.
  2. Jungledog
    Eden,

    Welcome to the recovery forum. We all know how tough this process is and nobody here is going to give you shit about methadone. Tapering it is the way to go. I agree with firemonkey. It might be helpful to just hold the valium at current dose and taper the methadone first. Then after you jump, taper the other. I have seen a number of people take this route and do well. But you know yourself best.

    I was on high dose oxycodone plus morphine and am now on low dose kratom tapering my way to zero. I expect to jump later this month. How long have you been tapering? I have been at this crap for a little over 2 months. I am getting inpatient with it.

    Anyhow, stay strong my friend. You will find support here. The others will be by later. We are a fun group! :)
  3. Firemonkey
    Eden,
    Another thing - are you seeing a professional - say a good MD or Clinical Psychologist that deal with this area? Your second paragraph was rather concerning. I think you would benefit greatly if you did see someone.
    I'm thinking of you.
    Firemonkey.
  4. lostlygirl
    Hi Eden,

    Welcome to a great part of the DI forum! We really try and give each other nonjudgmental support through this hellish process, and discuss all aspects of withdrawals, including the physical, spiritual, and emotional reasons that have brought us here to begin with.

    I have been on opiates for 14 yrs, Fentanyl from 10, and I am trying to get of of all this crap too.

    Can you give us a little history? What brought you to using methadone? How quickly would you like to taper?

    I fully agree that you should taper from only one drug at a time. Don't worry about the valium, just taper the methadone.

    You should be able to taper fairly quickly from the high dose to a moderate dose of around 80-100 (a few months) with very little withdrawals. I would then switch to a slower, more consistent taper at that point.

    Hugs,

    LG
  5. Golddust Woman
    NHi Eden,

    Welcome to the recovery foruum. We are a very caring group and will find a lot of support here.

    You sound so unhappy. Is it because of the trouble you are having tapering down off the Methadone and Valium, or is that just part of it? These drugs do cause a lot of mental and physical problems when used over a long period of time.

    I have been off Valium 3 months now, and want to get off oxycodone but not quite ready to commit yet. I agree with the others though. My doctor only gave me a month to taper the Valium and I know it would have been much better for me to have tapered and quit the Oxy first. Too late now Lol.

    Anyway, we are here for you. Let us know just how we can help.
To make a comment simply sign up and become a member!